MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Codes Defective Component (2292); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported with the description, lens stuck in cartridge/lens would not advance.Also stated, the lens was opened and unused, the back haptic was stuck on the plunger and while attempting to release it, it ripped.Additional information was received, lens was mostly inserted and back haptic was stuck on plunger.Doctor had to remove the lens and used back up.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly (posterior surface up) in the lens case.Viscoelastic was dried on the lens.One haptic was nicked on the distal edge and broken in the distal tip area.The broken haptic portion was not returned.The optic edge was broken.The optic has a large area that was torn, split, and cracked far into the optic material from the edge toward the optic center.The associated company cartridge was not returned for evaluation.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge, handpiece, and viscoelastic combination was used.The root cause cannot be determined for the reported complaint.Broken haptic damage and severe optic damage was observed.The associated cartridge was not returned for an evaluation.The ifu (instructions for use) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device) filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Information was provided the lens was stuck in the cartridge.The back haptic was stuck on the plunger and while attempting to release it, it ripped.This information would suggest that the lens and/or plunger may not have been in a proper position for advancement.Per the handpiece ifu: important.The plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol (intra ocular lens) will now be in the dwell position.Inspect to ensure the plunger is behind the optic.It is also unknown if adequate viscoelastic was used in the cartridge.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20558830
Report Number1119421-2024-02119
Device Sequence Number3114555
Product Code MJP
UDI-Device Identifier00380652457439
UDI-Public(01)00380652457439(17)280402(11)240404(10)15833740
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.225
Device Lot Number15833740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D.; MONARCH III IOL, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown